Alert archive / California / Wind Advisories in 2019
Wind Advisory 83, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Nov 26, 2019, 5:42 PM PST for Los Angeles County, Santa Barbara County, California. It took effect at Nov 26, 2019, 10:00 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2019, 5:42 PM PST (01:42 UTC)
- In effect from
- Nov 26, 2019, 10:00 PM PST
- Expired
- Nov 27, 2019, 10:03 AM PST
- In force
- 12 hr
- Issued by
- NWS Los Angeles, CA
The radar
The Los Angeles radar (KVTX), 6 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 00:00Z, 1.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1925 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
715 WWUS76 KLOX 270142 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 542 PM PST Tue Nov 26 2019 CAZ037-038-051-271200- /O.NEW.KLOX.WI.Y.0083.191127T0600Z-191127T1700Z/ San Luis Obispo County Interior Valleys-Cuyama Valley- San Luis Obispo County Mountains- Including the cities of Paso Robles, Atascadero, Cuyama, and Black Mountain 542 PM PST Tue Nov 26 2019 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST WEDNESDAY... * WHAT...Southwest winds 20 to 35 mph with gusts up to 50 mph expected, except isolated gusts to 60 mph across higher terrain. * WHERE...San Luis Obispo County Interior Valleys, Cuyama Valley and San Luis Obispo County Mountains. * WHEN...From 10 PM this evening to 9 AM PST Wednesday. * IMPACTS...Gusty winds will make driving difficult and could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Major roadways that could be impacted by the strong winds include highways 41, 46, 58, and 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ059-271200- /O.NEW.KLOX.WI.Y.0083.191127T0900Z-191127T2000Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 542 PM PST Tue Nov 26 2019 ...WIND ADVISORY IN EFFECT FROM 1 AM TO NOON PST WEDNESDAY... * WHAT...South to southwest winds 25 to 35 mph with gusts up to 50 mph expected, except isolated gusts up to 60 mph in the foothills. * WHERE...Antelope Valley. * WHEN...From 1 AM to noon PST Wednesday. * IMPACTS...Gusty winds will make driving difficult. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Major roadways that could be impacted by the strong winds include highways 14 and 138. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ046-088-271200- /O.NEW.KLOX.WI.Y.0083.191127T0900Z-191127T2000Z/ Santa Monica Mountains Recreational Area-Santa Clarita Valley- Including the cities of Santa Clarita, Newhall, and Valencia 542 PM PST Tue Nov 26 2019 ...WIND ADVISORY IN EFFECT FROM 1 AM TO NOON PST WEDNESDAY... * WHAT...Southwest winds 15 to 30 mph with gusts to 45 mph expected. * WHERE...Santa Monica Mountains Recreational Area and Santa Clarita Valley. * WHEN...From 1 AM to noon PST Wednesday. * IMPACTS...Gusty winds will make driving difficult and could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Major roadways that could be impacted by the strong winds include Interstate 5 and Highway 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Gomberg/Sirard
2 follow-up statements
736 WWUS76 KLOX 270902 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 102 AM PST Wed Nov 27 2019 CAZ059-271715- /O.UPG.KLOX.WI.Y.0083.000000T0000Z-191127T2000Z/ /O.NEW.KLOX.HW.W.0014.191127T0902Z-191127T1800Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 102 AM PST Wed Nov 27 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...Antelope Valley. Winds will be strongest in the foothills from Littlerock to Pearblossom to Llano. * WHEN...Until 10 AM PST this morning. * IMPACTS...Damaging winds may blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for operators of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects such as lawn furniture. Use extra caution if you must drive. && $$ CAZ037-038-051-271700- /O.CON.KLOX.WI.Y.0083.000000T0000Z-191127T1700Z/ San Luis Obispo County Interior Valleys-Cuyama Valley- San Luis Obispo County Mountains- Including the cities of Paso Robles, Atascadero, Cuyama, and Black Mountain 102 AM PST Wed Nov 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Southwest winds 20 to 35 mph with gusts up to 50 mph expected, except isolated gusts to 60 mph across higher terrain. * WHERE...San Luis Obispo County Interior Valleys, Cuyama Valley and San Luis Obispo County Mountains. * WHEN...Until 9 AM PST this morning. * IMPACTS...Gusty winds will make driving difficult and could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Major roadways that could be impacted by the strong winds include highways 41, 46, 58, and 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ046-088-271715- /O.CON.KLOX.WI.Y.0083.000000T0000Z-191127T2000Z/ Santa Monica Mountains Recreational Area-Santa Clarita Valley- Including the cities of Santa Clarita, Newhall, and Valencia 102 AM PST Wed Nov 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...Southwest winds 15 to 30 mph with gusts to 45 mph expected. * WHERE...Santa Monica Mountains Recreational Area and Santa Clarita Valley. * WHEN...Until noon PST today. * IMPACTS...Gusty winds will make driving difficult and could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Major roadways that could be impacted by the strong winds include Interstate 5 and Highway 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
957 WWUS76 KLOX 271803 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1003 AM PST Wed Nov 27 2019 CAZ059-271915- /O.EXP.KLOX.HW.W.0014.000000T0000Z-191127T1800Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 1003 AM PST Wed Nov 27 2019 ...HIGH WIND WARNING HAS EXPIRED... South to southwest winds 15 to 25 mph with local gusts to 45 are possible through tonight, especially in the foothills. $$ CAZ046-088-271915- /O.CAN.KLOX.WI.Y.0083.000000T0000Z-191127T2000Z/ Santa Monica Mountains Recreational Area-Santa Clarita Valley- Including the cities of Santa Clarita, Newhall, and Valencia 1003 AM PST Wed Nov 27 2019 ...WIND ADVISORY IS CANCELLED... Winds have dropped below advisory levels. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 26, 4:05 PM PST, 1 hour 37 minutes earlier.
Area forecast discussion, Nov 26, 4:05 PM PST, 1 hour 37 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
405 PM PST Tue Nov 26 2019
updated aviation discussion
.SYNOPSIS...26/100 PM.
Today will be the last day of cool, pleasant weather before a
couple cold storm systems arrive. An upper level trough of low
pressure arrives late tonight bringing rain, cold temperatures,
and mountain snow Wednesday and Thursday. Another system could
bring additional rain on Sunday through early next week.
&&
.SHORT TERM (TDY-FRI)...26/129 PM.
Very cold upper trough continues to drop south along the west
coast today with impressive deepening of the surface low off the
coast of Oregon. The forecast remains more or less on track plus
or minus a few hours on the timing. The cold front is going to zip
through the forecast area at a rapid clip later tonight into
Wednesday morning, likely confining the period of heavier rain to
about 3 hours. There will also be some gusty south to southwest
winds during that peak time possibly even advisory level for a few
hours across the coast and valleys and up to 50-60 mph in the
mountains.
Rainfall rates and amounts with the front may be the highest of
the entire event as we have the best combo of strong upslope flow,
dynamics, and moisture with precipitable waters around 1".
Instability isn't great with the front but can't rule out a clap
of thunder or two. Latest HRRR going pretty crazy with hourly
rates close to an inch in SB County with the front. This seems a
bit high but it's not totally out of the realm of possibility.
More likely peak rates are around a half inch with some isolated
.75/hr in the heavier cells. Minor flows are likely but much less
confident in impactful flows. Will continue to monitor the storm
development and high res model output but for now will hold off
issuing a burn area flash flood watch.
Snow levels will be a little tricky tonight. Warmer air with front
will clash with pre-existing cold air at lower levels so there may
be a brief period of lower elevation snow (4000-5000 feet) with
minimal accumulations before the warmer air kicks up the snow
levels to 6000-7000 feet later on.
The front is expected to exit LA County just before noon
Wednesday followed by some stiff westerly breezes and maybe even
some sunshine before a secondary impulse come in Wednesday night
into Thursday morning. This one is much colder but with about half
the PW with the front. Individual cells will be moving slower as
steering winds decrease with the approaching low but air mass will
be more unstable due to the much colder air aloft. Precip will be
more showery but still potentially quite heavy with graupel or
small hail likely in many areas. Snow levels will fall to around
3000 feet during this time with some light snow down to as low as
2500 in heavier cells. Antelope Valley foothills will likely see
a few inches of snow and possibly even a dusting down to the
valley floor.
Showers with possible thunderstorms will continue through
Thanksgiving evening before decreasing in areal coverage and
intensity Thursday night into Friday. Most areas should see some
sunshine Friday but temps still mostly in the 50s at lower
elevations.
.LONG TERM (SAT-TUE)...26/143 PM.
Interesting pattern for the weekend into early next week. Weak
ridging will develop over California Saturday, however the next
system isn't far offshore and it's tapping into a long fetch of
moisture across the Pacific. The models have been struggling with
the interaction between the trough offshore and the ridge but the
trends appear to be favoring a return of wet weather to at least
SLO/SB Counties by Saturday afternoon. The GFS is weaker with the
ridge and thus allows the precip to advance farther east into
Ventura and possibly even LA Counties. PW's are quite high, almost
1.5" just off the coast with 30-40kt southwest flow at 850 mb. So
this could prove to be a significant rain maker for the western
part of our forecast area. It's much warmer given the subtropical
source and weak ridging aloft so this will not bring additional
snow to the area. Main questions are how far east will the precip
get and when and we'll likely next another couple days to sort
that out. For now pops have been increased area-wide but
especially across SLO/SB Counties with rain likely many areas Sat
and Sun. The GFS pulls back the precip early next week as the
moisture axis shifts west but this could easily change so will
keep pops in the forecast through Tuesday.
&&
.AVIATION...27/0003Z.
At 2330Z, there was no marine inversion at KLAX.
Overall, moderate confidence in 00Z TAF package. High confidence
in CAVU conditions for all sites through this evening with some
scattered smoke possible around KSBA (due to Cave Fire). For
tonight and Wednesday morning, high confidence in rain as cold
front sweeps through. Also high confidence in numerous showers
Wednesday afternoon. However, only moderate confidence in timing
of rain and associated flight category changes.
There is a slight chance of thunderstorms across the Central Coast
after 12Z then after 15Z south of Point Conception.
KLAX...Overall, moderate confidence in 00Z TAF. High confidence
in CAVU conditions through this evening. For tonight and Wednesday
morning, high confidence in light to moderate rain thru Wednesday
morning, and showers Wednesday afternoon and evening, but only
moderate confidence in rain timing (+/- 2 hours of current
forecasts) and associated flight category changes. There is a
slight chance of TSTMs after 15Z. Moderate confidence in gusty
southeast winds about 15Z-19Z.
KBUR...Overall, moderate confidence in 00Z TAF. High confidence
in CAVU conditions through this evening. For tonight and Wednesday
morning, high confidence in light to moderate rain, and for
showers Wednesday afternoon, but only moderate confidence in rain
timing (+/- 2 hours of current forecasts) and associated flight
category changes. There is a slight chance of TSTMs after 15Z.
&&
.MARINE...26/204 PM.
For the Outer Waters, moderate to high confidence in current
forecast. High confidence in a combination of Small Craft
Advisory (SCA) level winds and seas continuing through Thursday.
On Friday, there is a 50% chance of SCA level winds across PZZ676.
For Saturday and Sunday, high confidence in SCA level winds with a
40% chance of Gale force gusts.
For the Inner Waters north of Point Sal, high confidence in
current forecast. High confidence in combination of SCA level
winds and seas continuing through Thursday. On Saturday and
Sunday, high confidence in SCA level winds with a 30% chance of
Gale force gusts.
For the Inner Waters south of Point Conception, moderate to high
confidence in current forecast. High confidence in SCA level
southeasterly winds on Wednesday as cold front sweeps through.
For Thursday and Friday, high confidence in winds and seas
remaining below SCA levels. On Saturday and Sunday, there is a
60% chance of SCA level southeasterly winds across the Santa
Barbara Channel.
&&
.BEACHES...26/204 PM.
A HIGH SURF ADVISORY remains in effect for the Central Coast
through Wednesday night as a large northwest swell will move into
the waters. Surf heights will build to 10-15 feet tonight and
Wednesday.
For the coasts of Ventura and Los Angeles counties, a BEACH
HAZARDS STATEMENT will remain in effect through Wednesday
afternoon due to elevated surf (3-6 FT) and strong and dangerous
rip currents.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 3 AM PST Thursday for
zones 34-35. (See LAXCFWLOX).
Beach Hazards Statement in effect through Wednesday afternoon
for zones 40-41. (See LAXCFWLOX).
Winter Storm Warning in effect from 4 AM Wednesday to 4 AM
PST Friday for zones 52>54. (See LAXWSWLOX).
PZ...Small Craft Advisory in effect until 3 PM PST Wednesday for
zones 645-670-673-676. (See LAXMWWLOX).
Small Craft Advisory in effect from 3 AM to 9 AM PST
Wednesday for zone 650. (See LAXMWWLOX).
Small Craft Advisory in effect from 3 AM to 3 PM PST
Wednesday for zone 655. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (FRI-TUE).
Cold temperatures are likely Friday and Saturday mornings with
widespread frost or freeze conditions possible across the
interior, possibly extending into some coastal valley locations.
Periods of heavy rain possible across SLO/SB Counties over the
weekend.
&&
PUBLIC...MW
AVIATION...RAT/Sirard
MARINE...RAT
BEACHES...RAT
SYNOPSIS...Stewart
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 1:02 AM PST | High Wind Warning | LOX | 9 hr | |
| Nov 27, 3:51 AM PST | Small Craft Advisory for Hazardous Seas | LOX | 34 hr | |
| Nov 27, 3:56 AM PST | Areal Flood Advisory | LOX | Santa Barbara | 3 hr |
| Nov 27, 6:19 AM PST | Areal Flood Advisory | LOX | Ventura | 116 min |
| Nov 27, 7:22 AM PST | Areal Flood Advisory | LOX | Los Angeles | 113 min |
| Nov 27, 9:17 AM PST | Areal Flood Advisory | LOX | Los Angeles | 118 min |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.